MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC SPECTRE GUIDEWIRE; CATHETER

VASCULAR SOLUTIONS, LLC SPECTRE GUIDEWIRE; CATHETER
Model Number 7386
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: at the completion of the successful index procedure on cto pci study it was noted that there was a small (ellis grade ii) distal wire perforation in the plv branch caused by the spectre wire.Perforation treated with 30-minute prolonged balloon occlusion with no residual perforation noted.All coronary equipment/devices removed, and protamine was administered to reverse anticoagulation.Bedside echocardiogram showed no effusion.This event was resolved with no sequelae on (b)(6) 2020.Subject discharged to home on (b)(6) 2020 in good condition.
 
Additional Manufacturer Narrative
A returned product evaluation was not completed, without product evaluation, it is undeterminable if any damages were present on the guidewire.It is unlikely that guidewire was manipulated without fluoroscopy.Per ifu it states "when the guidewire is in the body, it should be manipulated only under fluoroscopy.Do not attempt to move the guidewire without observing the resultant tip response, as guidewire damage or vessel injury may occur.Vessel perforation had been identified as a potential adverse event in the ifu.Based on the limited information and no product evaluation,the most likely root cause of the issue is undeterminable.

Brand Name
SPECTRE GUIDEWIRE
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11010925
Report Number2134812-2020-00099
Device Sequence Number4496741
Product Code DQX
UDI-Device Identifier10841156101138
UDI-Public(01)10841156101138
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number7386
Device Catalogue Number7386
Device Lot Number669685
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer11/16/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight79